# SDR 2017FA0000334

- Difficulty date: May 12, 2017
- Submitted: August 4, 2017
- Operation: General aviation
- Aircraft: N9861Z
- Make and model: Cessna U206G
- Aircraft serial: U20606708
- Engine: Cont IO520F
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Lifter
- Part number: 658088
- Condition: Spalled
- Location: Nr 5 Cylinder
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE ENGINE IS A FACTORY ENGINE WITH ONLY 192.7 HOURS TT.  OUR ACFT FLY ROUGHLY 400 HOURS A YEAR.  WE HAVE CHANGED OUR OIL TYPE SINCE THE LAST ENGINE CHANGE TO 20W50, AND BEGAN USING ADDITIVE TO PREVENT THIS DEFECT.  WE HAVE REPLACED SPALLED AND DEFECTIVE LIFTERS IN ALL ENGINES AND HAVE MADE PRIOR REPORTS.  AS A FLIGHT SCHOOL WE HAVE DECIDED TO CHECK LIFTERS ON ALL 520`S AT 200 HOUR INTERVALS AFTER FINDING MANY LIFTERS WITH SEVERE SPALLING AND ONE CAM LOBE THAT WAS WARN OUT OF TOLERANCE DO TO A VERY BAD LIFTER.  THIS LIFTER IS FACTORY AND IS DEFECTIVE AT 192.7 HOURS.
